Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 1, 2025, 4:00 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2025, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 1, 2025, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:20 PM EDT | FLASH FLOOD | 2 Se Cleona, PA | Flooding was observed along Snitz Creek near Snitz Creek Park in Lebanon. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WGUS51 KCTP 012000
FFWCTP
PAC043-075-012300-
/O.NEW.KCTP.FF.W.0045.250701T2000Z-250701T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
400 PM EDT Tue Jul 1 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southeastern Dauphin County in south central Pennsylvania...
Lebanon County in south central Pennsylvania...
* Until 700 PM EDT.
* At 400 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harrisburg, Lebanon, Hershey, Colonial Park, Middletown, Palmyra,
Steelton, Annville, Hummelstown, Cornwall, Myerstown, Rutherford,
Skyline View, Lawnton, Campbelltown, Bressler-Enhaut-Oberlin,
Pleasant Hill, Sand Hill, Newmanstown and Highspire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4037 7623 4036 7621 4032 7615 4026 7631
4024 7644 4019 7659 4019 7661 4015 7668
4016 7670 4012 7672 4013 7674 4018 7675
4020 7683 4022 7684 4024 7687 4049 7642
FLASH FLOOD...RADAR INDICATED
$$
Evanego1 follow-up statement
744
WGUS71 KCTP 012304
FFSCTP
Flash Flood Statement
National Weather Service State College PA
704 PM EDT Tue Jul 1 2025
PAC043-075-012314-
/O.EXP.KCTP.FF.W.0045.000000T0000Z-250701T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dauphin PA-Lebanon PA-
704 PM EDT Tue Jul 1 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN DAUPHIN AND
LEBANON COUNTIES...
Flood waters are receding. The heavy rain has ended. Flash flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 4037 7623 4036 7621 4032 7615 4026 7631
4024 7644 4019 7659 4019 7661 4015 7668
4016 7670 4012 7672 4013 7674 4018 7675
4020 7683 4022 7684 4024 7687 4049 7642
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:26 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 1, 2:26 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service State College PA 226 PM EDT Tue Jul 1 2025 .SYNOPSIS... * Damaging wind and heavy rainfall threat this afternoon; significant flash flooding impacts possible * Drier/less humid/more comfortable conditions are likely for mid to late week with a high confidence of dry weather and seasonable temperatures on Independence Day * Trending warmer and more humid this weekend; unsettled pattern returns by Sunday && .NEAR TERM /UNTIL 11 PM THIS EVENING/... *Severe Thunderstorm Watch #481 in effect until 9PM EDT this evening for south central PA *Flood Watch in effect until 11PM EDT this evening for south central PA Peak wind gusts from water-loaded downdrafts observed so far early this afternoon have been in the 25-30kt range. Steeper low level lapse rates across the lower Susquehanna Valley suggest a greater risk for strong to potentially severe wind gusts. Radar trends have been increasing in intensity with eastern extent. Fairly progressive storm motions have tended to offset FF risk so far, however rain rates have been very efficient at >1"/hr. Previous Discussion Issued: 1217 PM EDT Tue Jul 1 2025 Severe T-storm threat via SPC MCD #1529 Convection is building to the east across southwest into south central PA at midday ahead of a low-amplitude shortwave trough that is progressing east across the Upper OH Valley. While there is some near-term uncertainty of how quickly this initial activity will strengthen amid weak DCAPE, the downstream airmass is destabilizing quite well with sfc temps into the mid 80s. This will yield an uptick in convective intensity as clusters impinge on richly moist airmass where 70-75F surface dew points are pervasive. Although lower-level winds will remain weak and predominately veered, moderate mid to upper-level westerlies will support organized multicells capable of producing multiple strong to isolated severe gust swaths. Scattered damaging winds appear likely towards mid to late afternoon. A severe tstm watch is likely to be issued by 17Z/1PM. Flash Flooding: FF threat remains locked in across south central and southeast PA. 12z IAD sounding came in with daily record pwat of 2.07" along with a daily record WBZ 0 height supporting a very deep warm-cloud layer within the lower troposphere. This environment along with tall/skinny CAPE profiles are highly representative of a strong prospect for not only heavy rain, but significant rate driven cores (2-3+ in/hr) that can efficiently drop several inches of rain in a very short span of time. The potential magnitude of rain/rates combined with very saturated antecedent conditions with locally 4-6" in some spots in the past 24 hrs suggest significant flash flooding impacts are possible. From a historical perspective, the WPC moderate risk of excessive rainfall (risk level 3 out of 4) typically only occurs 5-6x a year in PA, and this is the second MDT risk in the past 30 days. WPC should send a new MPD with more details shortly. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/... Shower activity slowly shifts to the southeast tonight with any post frontal clearing expected to result in fog formation into Wednesday morning. The latest HREF also suggests some low clouds and stratus may linger into the early morning Wednesday. On balance, this period will feature a drying trend with little to no rainfall and more comfortable humidity. Best odds for a couple of PM showers/t-storm will be Thursday afternoon associated with a secondary cold front moving southeast from eastern Canada and the northern Great Lakes. We continue to have high confidence/conviction in a really nice Independence Day with a near zero chance for rain and great viewing for fireworks. Min temps Friday night will be quite comfortable in the low 50s to low 60s. Humidity levels start to creep upward to start the first weekend of July; however it will remain dry with unsettled weather expected to return Sunday into early next week. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Low pressure approaching the Great Lakes by Sunday morning will bring about increasing chances for precipitation for the second half of the weekend and into the beginning of next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A cold front moving through today will see another round of t-storm impacts expected this afternoon across CPA airspace. Overall widespread showers and thunderstorms are likely, with most airfields expected to see visibility reductions from heavy rain and thunderstorms. Gusts with these storms could reach up to 40kts. Coverage and of storms will quickly diminish behind the front, and most rain is expected to be confined to the southeast by 00Z. Clouds will become scattered to clear overnight tonight into early tomorrow morning as dryer air is ushered in behind the front. Fog will be a concern tonight into early Wednesday morning. Outlook... Wed...AM fog, then VFR. Thu...Primarily VFR; stray PM shower/t-storm possible. Fri-Sat...AM fog possible; otherwise VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM EDT this evening for PAZ017>019- 024>028-033>036-049-050-052-056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Banghoff/NPB AVIATION...Bowen
Hazardous weather outlook, Jul 1, 1:05 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 105 PM EDT Tue Jul 1 2025 PAZ006-011-012-037-041-042-045-046-021715- Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 105 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to marginally severe thunderstorms with gusty winds and heavy rain are possible this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-025>028-034>036-049-050-052-056>059-063>066-021715- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- Bedford-Fulton-Franklin-Union-Snyder-Northumberland-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 105 PM EDT Tue Jul 1 2025 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-021715- Clearfield-Cambria-Somerset- 105 PM EDT Tue Jul 1 2025 ...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to marginally severe thunderstorms with gusty winds and heavy rain are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051-053-021715- Montour-Columbia- 105 PM EDT Tue Jul 1 2025 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated flash flooding is possible this afternoon through early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-021715- Warren-McKean-Elk- 105 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRS
In the hours before
Local storm report, Jul 1, 11:16 AM EDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1116 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Wrightsville 40.02N 76.53W
07/01/2025 M2.79 Inch York PA Public
&&
MRCLocal storm report, Jul 1, 3:45 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
345 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg 3 NW Annville 40.36N 76.55W
07/01/2025 Lebanon PA 911 Call Center
Trees and wires down on Palmyra Bellegrove
Road near the intersection of Albert Drive.
&&
NPBLocal storm report, Jul 1, 3:47 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
347 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg 3 SW Jonestown 40.38N 76.52W
07/01/2025 Lebanon PA 911 Call Center
Tree down into wires.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:46 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 4 hr |
| Jun 30, 10:47 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon | 4 hr |
| Jun 30, 10:55 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 80 min |
| Jun 30, 11:10 PM EDT | Flash Flood Warning | CTP | Adams, York | 3 hr |
| Jul 1, 12:23 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 52 min |
| Jul 1, 1:22 AM EDT | River Flood Warning | CTP | Lancaster | 37 hr |
| Jul 1, 2:23 AM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 16 more | 20 hr |
| Jul 1, 2:33 AM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon | 3 hr |
| Jul 1, 1:34 PM EDT | Flash Flood Warning | CTP | Bedford, Blair, Huntingdon, Mifflin, Somerset | 3 hr |
| Jul 1, 2:27 PM EDT | Flash Flood Warning | CTP | Huntingdon, Juniata, Perry | 3 hr |
| Jul 1, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry, Schuylkill, York | 58 min |
| Jul 1, 4:28 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
| Jul 1, 4:32 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 6:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| Jul 1, 7:27 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
| Jul 1, 7:32 PM EDT | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.